MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER A; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER A; CATHETER, ELECTRODE RECORDING
Model Number NS7TCDL174HS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an 67-year-old female patient (49 kg) underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with a navistar¿ electrophysiology catheter and the patient suffered heart block requiring surgical intervention and prolonged hospitalization.During an avnrt procedure, during slow pathway ablation, av block occurred.Spontaneous pulse was developed only in the a wave.His electrical signal was not visible.Av block was observed in sinus immediately after the junction which was not fast continued.Therefore, ablation was immediately stopped, but autologous pulse did not return.Temporary pacemaker implantation was performed, and the patient was moved out of the room.It was decided to check whether the patient developed an autologous pulse in the ward.The patient was monitored until the next morning.The patient¿s own pulse did not return, and a pacemaker was implanted.The doctor commented that the patient¿s impulse conducting system may have been weak due to the patient's pre-operative history of atrioventricular block (type 1).The physician¿s opinion on the cause of this adverse event is that it was due to patient condition and not related to bw product.This adverse event was discovered during use of biosense webster products.The physician¿s opinion on the cause of this adverse event is that it is not related with the bw product.The physician considered that the patient might have originally had a weak cardiac conduction system because the patient had a first-degree atrioventricular block before the ablation procedure.The patient outcome of the adverse event is improved.The patient had a pacemaker placed because the patient's own pulse did not return the next morning.The patient did require extended hospitalization because of the adverse event because of pacemaker implantation.Other relevant history includes 1st-degree atrioventricular block a smartable generator was used during this case.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrioventricular nodal reentry tachycardia (avnrt) ablation procedure with a navistar¿ electrophysiology catheter and the patient suffered heart block requiring surgical intervention and prolonged hospitalization.During an avnrt procedure, during slow pathway ablation, av block occurred.Spontaneous pulse was developed only in the a wave.His electrical signal was not visible.Av block was observed in sinus immediately after the junction which was not fast continued.Therefore, ablation was immediately stopped, but autologous pulse did not return.Temporary pacemaker implantation was performed, and the patient was moved out of the room.It was decided to check whether the patient developed an autologous pulse in the ward.The patient was monitored until the next morning.The patient¿s own pulse did not return, and a pacemaker was implanted.The doctor commented that the patient¿s impulse conducting system may have been weak due to the patient's pre-operative history of atrioventricular block (type 1).The physician¿s opinion on the cause of this adverse event is that it was due to patient condition and not related to bw product.Device investigation details: the device investigation has been completed which included performing a manufacturing record evaluation (mre).Since no device has been received for analysis, no product evaluation can be performed, and the customer complaint cannot be confirmed.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation performed for the finished device 30705355m, and no internal actions related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER A
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15048051
Report Number2029046-2022-01649
Device Sequence Number17521626
Product Code DRF
UDI-Device Identifier10846835000597
UDI-Public10846835000597
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2025
Device Model NumberNS7TCDL174HS
Device Catalogue NumberNS7TCDL174HS
Device Lot Number30705355M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT-WW
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexFemale
Patient Weight49 KG